New medication

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Shashi
Regular Member


Date Joined Jul 2006
Total Posts : 156
   Posted 8/17/2006 7:28 PM (GMT -6)   
I've been having horrible muscle spasms in my back, legs, hips, and arms for the past week or so.  They feel just like Charlie horses and they're making it very difficult for me to walk because of the pain and muscle stiffness.  So I called my primary care physician yesterday and asked for a prescription of baclofen (thanks Shellypoo!)  The Zanaflex the first neurologist prescribed was making me sleepy all the time, and the Flexaril my primary care physician originally prescribed wasn't working at all.  I'm also taking Pamalor prescribed by the second neurologist for the nerve pain.  It's working pretty well. 
 
So, we'll see how this stuff works.  If I can't get a diagnosis, at least I can hopefully get some relief from the symptoms!

shellypoo
Veteran Member


Date Joined Dec 2005
Total Posts : 896
   Posted 8/17/2006 7:34 PM (GMT -6)   
Hi Shashi,
I'm glad your doc prescribed the baclofen.  It is pretty well tolerated without many side effects.  The doc can adjust your dose if it's not helping.  I started on 5mg at night, then 3x day, then 10 mg 3x day, now 20 mg. 3x day. 
 
It may not help all the spasms but it should help the leg and foot issues.  Good luck!  Keep us posted! :-)
Michelle ><>
 
"Life shouldn't be a journey to the grave with the intention of arriving
safely in a pretty and well preserved body, but rather, to skid in
broadside, thoroughly used up, totally worn out, and loudly
shouting...."Wow! What a ride! Thank You Lord!!!"
 
 
 
 


Shashi
Regular Member


Date Joined Jul 2006
Total Posts : 156
   Posted 8/17/2006 7:47 PM (GMT -6)   
Michelle, my doctor started me on 10 mg four times a day.  Do you think this is too much starting out?  He's a family doctor, not a neurologist or MS specialist, so he may not be aware of the need to gradually increase the dosage. 

shellypoo
Veteran Member


Date Joined Dec 2005
Total Posts : 896
   Posted 8/17/2006 7:52 PM (GMT -6)   
I don't know anyone taking it 4x a day. If you feel more comfortable starting it 1, 2 or 3 x a day, I don't think it would hurt. Remember I'm not a doc though! I don't think you have to gradually work up to 3 x a day but I have trouble with meds sometimes so my doc felt comfortable doing it that way for me. You can call your doc and ask if it's ok to start out slow. :)
Michelle ><>
 
"Life shouldn't be a journey to the grave with the intention of arriving
safely in a pretty and well preserved body, but rather, to skid in
broadside, thoroughly used up, totally worn out, and loudly
shouting...."Wow! What a ride! Thank You Lord!!!"
 
 
 
 


Motown John
Regular Member


Date Joined Jun 2005
Total Posts : 475
   Posted 8/18/2006 8:55 AM (GMT -6)   

Friday a.m.

Hello everyone:  I take Baclophen four times a day...10 mg....

And it does wonders for me.  John

 

 


shellypoo
Veteran Member


Date Joined Dec 2005
Total Posts : 896
   Posted 8/22/2006 4:53 PM (GMT -6)   
Shashi,
I'm just wondering how the baclofen is working for you?  I hope you're doing well, let us hear from you. :-)
Michelle ><>
 
"Life shouldn't be a journey to the grave with the intention of arriving
safely in a pretty and well preserved body, but rather, to skid in
broadside, thoroughly used up, totally worn out, and loudly
shouting...."Wow! What a ride! Thank You Lord!!!"
 
 
 
 


Shashi
Regular Member


Date Joined Jul 2006
Total Posts : 156
   Posted 8/22/2006 7:13 PM (GMT -6)   
Hi Michelle,

Well, it was working great until today. I don't know if I just sat too long at work or what, but I started having mild muscle spasms and pain again. I also was overwhelmed with fatigue again.

I hate this!!! I've felt so good for the last few days. I thought I was finally getting better. And today I'm back to square one again. I could just cry!

shellypoo
Veteran Member


Date Joined Dec 2005
Total Posts : 896
   Posted 8/22/2006 7:52 PM (GMT -6)   
Shashi,
I'm so sorry!  I don't know what dose you decided to take but if you're starting it slowly then it may need to be bumped up.  Also, it may be unrelated pain/spasms to the other.  I know when I'm over tired or have over done it physically my spasms are usually worst.
 
Hang in there!  Thanks for letting us know!
Michelle ><>
 
"Life shouldn't be a journey to the grave with the intention of arriving
safely in a pretty and well preserved body, but rather, to skid in
broadside, thoroughly used up, totally worn out, and loudly
shouting...."Wow! What a ride! Thank You Lord!!!"
 
 
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 21, 2017 2:46 AM (GMT -6)
There are a total of 2,885,087 posts in 316,552 threads.
View Active Threads


Who's Online
This forum has 157662 registered members. Please welcome our newest member, Suddenmenopisthecause.
218 Guest(s), 3 Registered Member(s) are currently online.  Details
ArtAngel, Anxious Esq., straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer